MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that while deploying the device, the distal end would not open.The device was resheathed 2 times; however, it would not open.It was noted the proximal part of the device was positioned in a bend.More than 50% of the device had been deployed when it failed to open.There were no additional steps or other devices required to open the device.The physician made the decision to remove the device and use a new one.The device was resheathed and removed with the microcatheter.The patient was undergoing surgery to treat an unruptured, saccular aneurysm at the left ica with a max diameter of 13mm and a neck diameter of 8mm.The distal and proximal landing zones were 4mm and 4.3mm.It was noted the vessel tortuosity was moderate.The post procedure angiographic result was very good.There were no patient symptoms associated with the event.Dapt (dual antiplatelet treatment) was administered.The devices were prepared as indicated in the ifu.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
MDR Report Key8388518
Report Number2029214-2019-00154
Device Sequence Number18910323
Product Code OUT
UDI-Device Identifier00847536016231
UDI-Public00847536016231
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2021
Device Model NumberPED-425-25
Device Catalogue NumberPED-425-25
Device Lot NumberA672266
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Initial Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1